Alert archive / Alabama / Tornado Warnings in 2022
Tornado Warning 63, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 30, 2022, 3:01 AM CST for Elmore County, Montgomery County, Alabama. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2022, 3:01 AM CST (09:01 UTC)
- Expired
- Nov 30, 2022, 4:00 AM CST
- In force
- 59 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Elmore County, AL, Montgomery County, AL
The radar
The Maxwell AFB radar (KMXX), 38 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 3:14 AM CST | TORNADO | 3 Wnw Boylston, AL | *** 2 FATAL, 2 INJ *** NUMEROUS TREES WERE BLOWN DOWN OR WERE SNAPPED OFF. DAMAGE TO MULTIPLE HOMES AND MANUFACTURED HOMES. 2 FATALITIES. AT LEAST 2 INJURIES. THE DAMAGE PATH WAS 9.92 MILES LONG AND WAS 650 YARDS WIDE AT ITS WIDEST POINT. AFFECTED MONTGOMERY A |
| Nov 30, 3:19 AM CST | TORNADO | 2 Nne Boylston, AL | *** 2 FATAL *** UPDATES PREVIOUS TORNADO REPORT FROM 2 NNE BOYLSTON. TDS ON RADAR. DAMAGE TO MULTIPLE HOMES AND MANUFACTURED HOMES ON DUNN LN AND WILLIAMS DRIVE. 2 FATALITIES. ADDITIONAL INJURIES CONFIRMED. |
| Nov 30, 3:19 AM CST | TORNADO | 2 Nne Boylston, AL | TDS ON RADAR. DAMAGE TO MULTIPLE HOMES AND MANUFACTURED HOMES ON DUNN LN AND WILLIAMS DRIVE. INJURIES REPORTED. |
| Nov 30, 3:24 AM CST | TORNADO | 1 Nnw Tallapoosa Water, AL | TDS. POWERLINES DOWN ON 231 BRIDGE AND IN TALLAPOOSA RIVER. ROADWAY IMPASSABLE. |
| Nov 30, 3:25 AM CST | TORNADO | 2 S Blue Ridge, AL | TDS. NUMEROUS HOMES DAMAGED AND TREES DOWN NEAR HWY 231 AND JASMINE HILL RD. DAMAGE CONTINUES ALONG WILLOW SPRINGS RD TO REDLAND RD. |
| Nov 30, 3:30 AM CST | TORNADO | 4 Nnw Emerald Mountain, AL | TDS. STRUCTURAL DAMAGE REPORTED ALONG FIRETOWER RD. |
| Nov 30, 3:38 AM CST | TORNADO | 4 Ne Ware, AL | NUMEROUS TREES WERE BLOWN DOWN AND WERE SNAPPED OFF. SOME MINOR STRUCTURE DAMAGE. THE DAMAGE PATH WAS 6.26 MILES LONG AND WAS 400 YARDS WIDE AT ITS WIDEST POINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 10:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 531 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
714
WFUS54 KBMX 300901
TORBMX
ALC051-101-301000-
/O.NEW.KBMX.TO.W.0063.221130T0901Z-221130T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
301 AM CST Wed Nov 30 2022
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Central Elmore County in east central Alabama...
Northwestern Montgomery County in south central Alabama...
* Until 400 AM CST.
* At 300 AM CST, a severe thunderstorm capable of producing a tornado
was located over Autauga County Airport, or over Prattville, moving
east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Northwestern Montgomery, Prattville, Millbrook, Wetumpka,
Tallassee, Elmore, Coosada, Deatsville, Eclectic, Montgomery Zoo,
Boylston, Santuck, Bob Woodruff Lake, Emerald Mountain, Blue Ridge,
Martin Dam, Southern Lake Martin, Wetumpka Municipal Airport,
Wallsboro and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3241 8646 3240 8644 3241 8641 3257 8641
3270 8591 3268 8591 3265 8589 3250 8589
3248 8588 3239 8646
TIME...MOT...LOC 0900Z 254DEG 40KT 3246 8649
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
87/Grantham7 follow-up statements
629
WWUS54 KBMX 300907
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
307 AM CST Wed Nov 30 2022
ALC051-101-301000-
/O.CON.KBMX.TO.W.0063.000000T0000Z-221130T1000Z/
Elmore AL-Montgomery AL-
307 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL
ELMORE AND NORTHWESTERN MONTGOMERY COUNTIES...
At 307 AM CST, a severe thunderstorm capable of producing a tornado
was located over Millbrook, moving east at 45 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Northwestern Montgomery, Prattville, Millbrook, Wetumpka, Tallassee,
Elmore, Coosada, Deatsville, Eclectic, Montgomery Zoo, Boylston,
Santuck, Bob Woodruff Lake, Emerald Mountain, Blue Ridge, Martin Dam,
Southern Lake Martin, Wetumpka Municipal Airport, Wallsboro and Yates
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3241 8646 3240 8644 3241 8641 3257 8641
3270 8591 3268 8591 3265 8589 3250 8589
3248 8588 3239 8646
TIME...MOT...LOC 0907Z 254DEG 40KT 3248 8639
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
$$
87/Grantham175
WWUS54 KBMX 300919
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
319 AM CST Wed Nov 30 2022
ALC051-101-301000-
/O.CON.KBMX.TO.W.0063.000000T0000Z-221130T1000Z/
Elmore AL-Montgomery AL-
319 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL
ELMORE AND NORTH CENTRAL MONTGOMERY COUNTIES...
At 319 AM CST, a confirmed tornado was located over Bob Woodruff
Lake, or near Wetumpka, moving east at 40 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Northern Montgomery, Wetumpka, Tallassee, Elmore, Coosada, Eclectic,
Boylston, Santuck, Bob Woodruff Lake, Emerald Mountain, Blue Ridge,
Martin Dam, Southern Lake Martin, Claud, Wallsboro, Ware, Tallapoosa
Water Plant, Yates Reservoir and Yates Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3258 8634 3263 8618 3270 8591 3268 8591
3265 8589 3250 8589 3248 8588 3242 8629
TIME...MOT...LOC 0919Z 261DEG 36KT 3247 8626
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
87/Grantham737
WWUS54 KBMX 300924
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
324 AM CST Wed Nov 30 2022
ALC051-101-301000-
/O.CON.KBMX.TO.W.0063.000000T0000Z-221130T1000Z/
Elmore AL-Montgomery AL-
324 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR CENTRAL
ELMORE AND NORTH CENTRAL MONTGOMERY COUNTIES...
At 324 AM CST, a confirmed tornado was located over Blue Ridge, or
near Wetumpka, moving east at 45 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Northern Montgomery, Wetumpka, Tallassee, Elmore, Coosada, Eclectic,
Boylston, Santuck, Bob Woodruff Lake, Emerald Mountain, Blue Ridge,
Martin Dam, Southern Lake Martin, Claud, Wallsboro, Ware, Tallapoosa
Water Plant, Yates Reservoir and Yates Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3258 8633 3263 8618 3270 8591 3268 8591
3265 8589 3250 8589 3248 8588 3242 8629
3251 8632
TIME...MOT...LOC 0924Z 256DEG 38KT 3246 8620
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
87/Grantham614
WWUS54 KBMX 300932
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
332 AM CST Wed Nov 30 2022
ALC101-300941-
/O.CAN.KBMX.TO.W.0063.000000T0000Z-221130T1000Z/
Montgomery AL-
332 AM CST Wed Nov 30 2022
...THE TORNADO WARNING FOR NORTH CENTRAL MONTGOMERY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CST for east central
Alabama.
LAT...LON 3244 8617 3255 8620 3263 8589 3250 8589
3248 8588
TIME...MOT...LOC 0931Z 257DEG 44KT 3248 8612
$$
ALC051-301000-
/O.CON.KBMX.TO.W.0063.000000T0000Z-221130T1000Z/
Elmore AL-
332 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTHEASTERN ELMORE COUNTY...
At 331 AM CST, a confirmed tornado was located over Emerald Mountain,
or near Wetumpka, moving east at 50 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wetumpka, Tallassee, Emerald Mountain, Blue Ridge, Claud, Yates
Reservoir, Yates Dam and Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3244 8617 3255 8620 3263 8589 3250 8589
3248 8588
TIME...MOT...LOC 0931Z 257DEG 44KT 3248 8612
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham767
WWUS54 KBMX 300938
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
338 AM CST Wed Nov 30 2022
ALC051-301000-
/O.CON.KBMX.TO.W.0063.000000T0000Z-221130T1000Z/
Elmore AL-
338 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTHEASTERN ELMORE COUNTY...
At 338 AM CST, a severe thunderstorm capable of producing a tornado
was located near Tysonville, or 7 miles northwest of Milstead, moving
east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tallassee, Ware, Yates Reservoir and Yates Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3245 8607 3256 8611 3263 8589 3250 8589
3248 8588
TIME...MOT...LOC 0938Z 255DEG 42KT 3249 8600
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham771
WWUS54 KBMX 300944
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
344 AM CST Wed Nov 30 2022
ALC051-301000-
/O.CON.KBMX.TO.W.0063.000000T0000Z-221130T1000Z/
Elmore AL-
344 AM CST Wed Nov 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR
SOUTHEASTERN ELMORE COUNTY...
At 344 AM CST, a confirmed tornado was located over Tallassee, moving
east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Tallassee, Yates Dam and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3246 8599 3257 8603 3262 8589 3250 8589
3248 8588
TIME...MOT...LOC 0944Z 254DEG 40KT 3251 8592
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
87/Grantham996
WWUS54 KBMX 300951
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
351 AM CST Wed Nov 30 2022
ALC051-301001-
/O.EXP.KBMX.TO.W.0063.000000T0000Z-221130T1000Z/
Elmore AL-
351 AM CST Wed Nov 30 2022
...THE TORNADO WARNING FOR SOUTHEASTERN ELMORE COUNTY WILL EXPIRE AT
400 AM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 600 AM CST for east central
Alabama.
LAT...LON 3246 8599 3257 8603 3262 8589 3250 8589
3248 8588
TIME...MOT...LOC 0951Z 254DEG 40KT 3253 8585
$$
87/GranthamWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 29, 11:38 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Nov 29, 11:38 PM CST, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1138 PM CST Tue Nov 29 2022 ...New SHORT TERM, AVIATION... .SHORT TERM... (Tonight through Wednesday) Issued at 1120 PM CST TUE NOV 29 2022 Instability has been very slow to make a push eastward. But late this evening, winds have finally swung around to the south and dew points have jumped into the 60s west of I-65. Bulk Shear values and low level helicities remain high enough to support all modes of severe weather ans this airmass will move eastward through 6 am. Some pinching of the airmass is possible as warm front, 50s dew points far east, remains in the area with a short period to see advection. The latest Tornado Watch covers areas as far east as Birmingham to Troy. Some areas in the north where the Flash Flood Watch is in effect have received 2 to 3 inches of rain with locally higher amounts. Another batch of heavier rain will move through overnight with another 1-2 inches or more. Much of the ground saturation has been loaded up and runoff will be enhanced with additional rainfall. 75 Previous short-term discussion: (This evening through Wednesday) Issued at 115 PM CST TUE NOV 29 2022 Closer to the Lower Mississippi Valley, a warm sector is currently establishing and is expected to spread north/northeast as the parent low pressure system quickly advances toward the Upper Midwest. This forecast trend will support the more favorable surface-based warm sector could move into our area later this afternoon and into the evening hours. Latest HREF suggests 500-1,000 J/kg SBCAPE, potentially 1,500 J/kg given modest mid- level lapse rates (6.5 to 7.0 C/km) for areas west of I-65, as dewpoints increase to the mid to upper 60s. These values generally decline with eastward extent where dewpoints remain in the low 60s or less through tonight. Given abundant kinematics (50-60+ kts bulk shear) strong to severe thunderstorms are likely to impact Central Alabama as ongoing and/or developing clusters of supercells move from Mississippi into western Alabama. These storms will pose all modes of severe weather including convective wind gusts 60-70+ mph, large hail, and tornadoes given progged 200-400 0-1 km SRH. This threat will impact areas west and northwest this evening first, generally spreading to the east and southeast into the overnight hours. These storms will also pose a threat of heavy rainfall if they become oriented in a manner that training can occur. Rainfall totals approaching 4" will be possible, if so. Flash flooding potential has certainly increased for areas along and north of I-20 given latest forecast expectations. Severe weather (and any flash flooding concerns) will end as the cold front moves through the area later tonight bringing cold air advection and a change to brisk northwesterly winds. 40/Sizemore && .LONG TERM... (Wednesday night through next Monday) Issued at 201 PM CST TUE NOV 29 2022 A much colder air mass will overspread Central Alabama Wednesday night through Friday. Lows Thursday morning will be in the upper 20s north to lower 30s south. A combination of very dry air at the low levels Thursday afternoon and light winds Thursday night will lead to good radiational cooling conditions, and lowered minimum temperatures a few degrees Friday morning. Moderating temperatures Friday and Saturday as the low level flow becomes south-southwest ahead of an approaching cold front. Showers will develop ahead of the front across north Alabama Friday night and into Saturday. The front will stall out over north Alabama on Sunday and will maintain small rain chances along and north of I-20. The front will lift northward Sunday night and Monday as a warm front, with most of the rain staying north of central Alabama. Overall, temperatures will be above normal over the weekend and into early next week, especially for areas south of I-20. 58/rose && .AVIATION... (06Z TAFS) Issued at 1120 PM CST TUE NOV 29 2022 Showers and thunderstorms will impact all the northern terminals at the start of the period. The convection will not exit until 09-11z with some light rain lingering for a short time. The southern sites will experience a few hours lag before arrival and then convection last until 13-15z. Ceilings bottom out around 012 generally with brief 1-2sm br/ra. Winds will be gusty at times and the direction will veer from south to northwest through 18z. 75 && .FIRE WEATHER... A strong storm system is expected to bring wetting rains with thunderstorms to Central Alabama tonight into early Wednesday morning, with locally heavy rainfall. This system will usher in much colder and drier air Wednesday and Thursday, with rain free conditions Wednesday afternoon through Friday. Minimum RH on Wednesday will be 45-55 percent and 25-30 percent Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 56 60 27 56 / 100 20 0 0 Anniston 59 62 30 58 / 100 30 0 0 Birmingham 57 61 32 56 / 100 10 0 0 Tuscaloosa 57 61 32 58 / 100 10 0 0 Calera 60 63 31 57 / 100 20 0 0 Auburn 61 66 34 58 / 100 80 0 0 Montgomery 66 68 33 60 / 100 50 0 0 Troy 65 70 35 63 / 90 80 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM CST Wednesday for the following counties: Blount-Calhoun-Cherokee-Clay-Cleburne-Etowah-Fayette-Jefferson- Lamar-Marion-Pickens-Randolph-Shelby-St. Clair-Talladega- Tuscaloosa-Walker-Winston. && SHORT TERM...75 LONG TERM....58/rose AVIATION...75
Hazardous weather outlook, Nov 29, 5:19 PM CST, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 519 PM CST Tue Nov 29 2022 ALZ011>015-017>050-010230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 519 PM CST Tue Nov 29 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A threat for severe storms exists across all of Central Alabama through 8 AM Wednesday. Threats include tornadoes, damaging winds 70 to 80 mph, and hail up to golf ball size. The highest risk for these threats is along and west of Interstate 65. Heavy rainfall may also result in localized flooding. Amounts of 2 to 4 inches with locally higher amounts are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Ongoing severe storms are possible through 8AM Wednesday morning south of I-85. Heavy rainfall will continue to pose the threat of localized flooding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through Wednesday morning.
In the hours before
Special weather statement, Nov 30, 1:28 AM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
128 AM CST Wed Nov 30 2022
ALZ019-027-300815-
Calhoun AL-Talladega AL-
128 AM CST Wed Nov 30 2022
...Strong thunderstorms will impact portions of Talladega and Calhoun
Counties through 215 AM CST...
At 128 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rainbow City to near Pell City to near
Westover. Movement was east at 70 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Anniston, Oxford, Talladega, Jacksonville, Piedmont, West End-Cobb
Town, Cobb Town, Fort McClellan, Saks, Lincoln, Glencoe, Weaver,
Riverside, Vincent, Munford, Ohatchee, Hobson City, Waldo, Alpine Bay
Resort and Talladega Superspeedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 AM CST for central
Alabama.
&&
LAT...LON 3388 8564 3380 8559 3377 8564 3365 8564
3350 8590 3331 8598 3333 8636 3339 8638
3351 8628 3349 8624 3354 8619 3359 8622
3364 8617 3369 8620 3367 8615 3377 8604
3384 8606 3395 8588 3395 8553 3389 8553
TIME...MOT...LOC 0728Z 268DEG 62KT 3392 8606 3360 8623 3339 8655
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
87/GranthamLocal storm report, Nov 30, 1:38 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG BOLDO 33.85N 87.18W
11/30/2022 WALKER AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN NUMEROUS
LOCATIONS AROUND THE COUNTY INCLUDING BOLDO,
SIPSEY, AND PINEY WOODS.
&&Local storm report, Nov 30, 1:49 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM TSTM WND DMG 1 ENE LOCUST FORK 33.91N 86.60W
11/30/2022 BLOUNT AL 911 CALL CENTER
MULTIPLE TREES DOWN IN LOCUST FORK.
&&
GMSLocal storm report, Nov 30, 1:50 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM TSTM WND DMG 1 E HAYDEN 33.90N 86.74W
11/30/2022 BLOUNT AL 911 CALL CENTER
MULTIPLE TREES DOWN IN HAYDEN.
&&
GMSLocal storm report, Nov 30, 2:01 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM TSTM WND DMG 2 ENE CHULA VISTA 33.60N 86.32W
11/30/2022 ST. CLAIR AL EMERGENCY MNGR
MULTIPLE TREES DOWN AT VARIOUS LOCATIONS
ACROSS ST. CLAIR COUNTY.
&&
GMSLocal storm report, Nov 30, 2:38 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
238 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL HACKLEBURG 34.28N 87.83W
11/29/2022 E0.70 INCH MARION AL EMERGENCY MNGR
TIME ESTIMATED FROM RADAR.
0613 PM HAIL 3 N BEVILL STATE COLLEG 33.77N 87.83W
11/29/2022 E0.50 INCH FAYETTE AL AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
0615 PM TSTM WND GST WALKER COUNTY AIRPORT 33.90N 87.32W
11/29/2022 M46 MPH WALKER AL AWOS
0630 PM TSTM WND DMG 4 SW KANSAS 33.86N 87.61W
11/29/2022 FAYETTE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN ALONG CR 121.
0720 PM TSTM WND DMG SUMITON 33.75N 87.05W
11/29/2022 WALKER AL 911 CALL CENTER
ROOF DAMAGE ON STORAGE BUILDINGS ON MAIN
STREET. LEFT SIDE OF ONE BUILDING WAS
DAMAGED.
0944 PM TORNADO 1 ESE EUTAW REST AREA 32.85N 87.92W
11/29/2022 GREENE AL EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
ESE EUTAW REST AREA TO TORNADO. DAMAGE
REPORTED AT THE SAGEWOOD APARTMENTS NEAR
EUTAW. TDS SEEN ON RADAR.
1001 PM TORNADO 3 NE AKRON 32.91N 87.71W
11/29/2022 HALE AL EMERGENCY MNGR
NUMEROUS TREES DOWN AND DAMAGE TO RESIDENCES
IN THE AKRON AREA. TDS SEEN ON RADAR.
1220 AM TSTM WND DMG BOLDO 33.85N 87.18W
11/30/2022 WALKER AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN NUMEROUS
LOCATIONS AROUND THE COUNTY INCLUDING BOLDO,
SIPSEY, AND PINEY WOODS.
1244 AM TSTM WND GST QUINTON 33.67N 87.07W
11/30/2022 E40 MPH WALKER AL AMATEUR RADIO
40 MPH WINDS AND PEA SIZE HAIL.
1251 AM TSTM WND DMG 1 E HAYDEN 33.90N 86.74W
11/30/2022 BLOUNT AL 911 CALL CENTER
MULTIPLE TREES DOWN IN HAYDEN.
1257 AM HAIL 1 S NECTAR 33.96N 86.63W
11/30/2022 E1.00 INCH BLOUNT AL PUBLIC
PHOTO VIA SOCIAL MEDIA.
1259 AM TSTM WND DMG 1 ENE LOCUST FORK 33.91N 86.60W
11/30/2022 BLOUNT AL 911 CALL CENTER
MULTIPLE TREES DOWN IN LOCUST FORK.
0108 AM TSTM WND GST 1 NE BIRMINGHAM INTERNA 33.57N 86.75W
11/30/2022 M52 MPH JEFFERSON AL ASOS
PEAK WIND FROM BIRMINGHAM INTERNATIONAL
AIRPORT.
0124 AM TSTM WND DMG 2 ENE CHULA VISTA 33.60N 86.32W
11/30/2022 ST. CLAIR AL EMERGENCY MNGR
MULTIPLE TREES DOWN AT VARIOUS LOCATIONS
ACROSS ST. CLAIR COUNTY.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 6:09 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Walker | 51 min |
| Nov 29, 6:12 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 63 min |
| Nov 29, 6:27 PM CST | Tornado Warning | BMX | Lamar | 29 min |
| Nov 29, 6:52 PM CST | Severe Thunderstorm Warning | BMX | Walker | 38 min |
| Nov 29, 6:58 PM CST | Areal Flood Advisory | BMX | Blount, Fayette, Jefferson, Walker | 5 hr |
| Nov 29, 7:55 PM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 80 min |
| Nov 29, 7:57 PM CST | Areal Flood Advisory | BMX | Blount, Etowah, St. Clair | 4 hr |
| Nov 29, 8:16 PM CST | Tornado Warning | BMX | Sumter | 45 min |
| Nov 29, 9:22 PM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 68 min |
| Nov 29, 9:33 PM CST | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Nov 29, 9:35 PM CST | Areal Flood Advisory | BMX | Calhoun, St. Clair, Talladega | 2 hr |
| Nov 29, 9:45 PM CST | Tornado Warning | BMX | Greene, Hale | 35 min |
| Nov 29, 11:02 PM CST | Special Weather Statement | BMX | Lamar | 43 min |
| Nov 29, 11:09 PM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby | 4 hr |
| Nov 30, 12:00 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 60 min |
| Nov 30, 12:13 AM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion | 3 hr |
| Nov 30, 12:27 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 59 min |
| Nov 30, 12:29 AM CST | Tornado Warning | BMX | Walker | 9 min |
| Nov 30, 12:42 AM CST | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Nov 30, 12:51 AM CST | Tornado Warning | BMX | Marengo | 54 min |
| Nov 30, 12:56 AM CST | Tornado Warning | BMX | Blount | 15 min |
| Nov 30, 1:10 AM CST | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 50 min |
| Nov 30, 1:16 AM CST | Special Weather Statement | BMX | Bibb, Shelby, Talladega | 74 min |
| Nov 30, 1:28 AM CST | Special Weather Statement | BMX | Calhoun, Talladega | 47 min |
| Nov 30, 1:34 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 31 min |
| Nov 30, 1:56 AM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 49 min |
| Nov 30, 1:57 AM CST | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Jefferson, Pickens, Sumter and 1 more | 3 hr |
| Nov 30, 1:57 AM CST | Tornado Warning | BMX | Dallas | 48 min |
| Nov 30, 2:14 AM CST | Areal Flood Advisory | BMX | Calhoun, Cleburne, St. Clair, Shelby, Talladega | 3 hr |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Autauga, Lowndes | 47 min |
| Nov 30, 3:43 AM CST | Tornado Warning | BMX | Macon, Tallapoosa | 12 min |
| Nov 30, 3:59 AM CST | River Flood Warning | BMX | Jefferson | 61 min |
| Nov 30, 5:10 AM CST | Severe Thunderstorm Warning | BMX | Pike | 50 min |
| Nov 30, 5:43 AM CST | Special Weather Statement | BMX | Barbour | 47 min |
| Nov 30, 5:52 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 41 min |
| Nov 30, 6:14 AM CST | Tornado Warning | BMX | Barbour | 18 min |
Nearby
Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.